Weight gain and progestins

Hi, I'm so frustrated and confused. Started Utovlan 25 days ago. So far, it has REALLY helped with my pain, energy levels. I've missed one period so far and it was great. I'm supposed to be on this for three months and then gyno will reassess. However, I'm gaining weight very quickly. Half a stone in 25 days.

Considering that stomach fat stores estrogen, I'm not exactly thrilled about this tyre I'm developing around my middle.

My weight has always been relatively constant so I'm finding this alarming, especially since I read about weight gain as potential side effect and I was already suspecting that since my endo got worse int he past two years, my waist has been growing slowly so I was already being careful about my diet (and yes I'm already on the endo diet).

I guess my question is has anyone found that their weight does level out after awhile on hormonal treatment? Or has had massive unmanageable weight gain despite genuinely watching their diet? Or am I just screwed and am going to gain four stone? Or is this just an adjustment period and I'll be able to lose the weight once my body gets used to the progestin?

4 Replies

  • Hi, I had prostap injection around 7 weeks ago. Also suffered from weight gain especially around the middle! I am only consume around 1000-1200 calories per day but still gained 3 pounds. would also like to know whether this will get better or worse. The last thing you want is worrying about your weight while having treatment 😖

  • I've been on utolvan for a year now and weight has levelled out now . I put some on but not too much, I'm already very overweight ! I am finding it hard to lose any weight though

  • I can relate. I was on 5 mg norethindrone (a progestin) and it made me RAVENOUS. I would wake up in the middle of the night super hungry and dreaming about bread and doughnuts. My doctor reduced the dose to 2.5 mg a day and that has been much more manageable. My body has adjusted to this amount and I'm currently at a steady weight. So I'm wondering if you're on the lowest possible dose of what you're on and whether you could reduce the dose and still have pain relief. Good luck :)

  • I've been on 5mg Norluate for about a month now, I've been really skinny my whole life and could never gain weight for the life of me because of feeling sick a lot. I've been eating more and have had a lot of cravings lately so I think it might be the hormones, progesterone is supposedly the pregnancy hormone.

    The first 2 weeks I was on I got really bloated in my ankles and my belly but then it went away and now I no longer see my ribs but I haven't gained anymore weight since.

You may also like...